MAUDE Adverse Event Report: CORDIS US. CORP AVIATOR PLUS .014 4.5X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP AVIATOR PLUS .014 4.5X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4244520W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a.014 5.0x30 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was used but back-flow was observed in the indeflator before the complaint device reaches the lesion.The complaint device was checked outside the patient and balloon rupture was confirmed.The complaint device was replaced with another aviator plus and the lesion was inflated.The procedure was completed.There was no reported patient injury.Additional information was requested but was unavailable.The device will not be returned for evaluation as it was discarded.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d4, g3, g4, g6, h1, h2, h3, h6, and h10 complaint conclusion: as reported, a.014 5.0x30 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was used but back-flow was observed in the indeflator before the complaint device reaches the lesion.The complaint device was checked outside the patient and balloon rupture was confirmed.The complaint device was replaced with another aviator plus and the lesion was inflated.The procedure was completed.There was no reported patient injury.Additional information was requested but was unavailable.The device was not returned for evaluation as it was discarded.A product history record (phr) review of lot 82258272 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.With the limited information provided an exact cause could not be determined.Without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity and ensure that its size is suitable for the specific procedure.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label and hub identification band.The compliance table printed on the box label and packaged with the product illustrates how the balloon diameter increases with increasing pressure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon¿.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 4.5X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16473385
Report Number9616099-2023-06291
Device Sequence Number7578908
Product Code LIT
UDI-Device Identifier20705032005781
UDI-Public(01)20705032005781(17)250831(10)82258272
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number4244520W
Device Catalogue Number4244520W
Device Lot Number82258272
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date03/16/2023
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AVIATOR PLUS(424-4520W)
Patient SexUnknown